# SDR CA041027002

- Difficulty date: October 20, 2004
- Submitted: March 3, 2005
- Operation: General aviation
- Make and model: Boeing 727225
- Engine: Pwa JT8D15A
- System (JASC): 5510 · Horizontal Stabilizer Structure
- Part: Brake
- Part number: 4472R170
- Condition: Contaminated
- Location: Stab Trim
- Component: Boeing
- Component part number: 651948216
- Stage of operation: DE
- How discovered: O
- Nature of condition: F
- Precautionary procedure: H

## Discrepancy

(CAN) DURING DECENT, WHEN LEVELING AT 6000FT CREW EXPERIENCED DIFFICULTY IN CAPTURING ALTITUDE. PROBLEM WAS QUICKLY DETERMINED TO BE HORIZ STABILIZER TRIM.  TRIM WHEEL WAS VERY STIFF TO MOVE BOTH MANUALLY AND ELECTRICALLY WHEN TRIMMING NOSE UP. AC LANDED WITHOUT FURTHER INCIDENT AFTER CARRYING OUT STABILIZER JAM CHECKLIST. MAINT FOUND  LARGE QUANTITY OF WATER IN THE AUX  BRAKE SHOE HSG.  STABILIZER BRAKE, HIGH SPEED ACTUATOR AND LOW SPEED ACTUATOR REPLACED IAW AMM.   STABILIZER TRIM TESTED WITHOUT FURTHER DIFFICULTY, AIRCRAFT RETURNED TO SERVICE.  IN LITE OF THESE FINDINGS, WE ARE INITIATING A FLEET CAMPAIGN TO INSPECT THE ENTIRE FLEET FOR SIMILAR DEFECTS, AND CORRECT AS NECESSARY.
